A 24-year-old female patient presented to her community hospital with mild elevations of serum transaminase and bilirubin levels. Because of multiple sclerosis, she was treated with interferon beta-1a for 6 weeks. After exclusion of viral hepatitis due to hepatitis A–E, interferon beta-1a was withdrawn under the suspicion of drug-induced hepatitis. One week later, she was admitted again to her community hospital with severe icterus. The transaminase and bilirubin levels were highly elevated, and a beginning impairment of the liver synthesis was expressed by a reduced prothrombin time. The confinement to our department occurred with a fulminant hepatitis and the suspicion of beginning acute liver failure. There was no evidence for hepatitis due to potentially hepatotoxic viruses, alcoholic hepatitis, Budd-Chiari syndrome, hemochromatosis, and Wilson’s disease. In her serum there were high titers of liver-kidney microsomal type 1 autoantibody; the serum gamma globulin levels were in the normal range. Fine-needle aspiration biopsy of the liver ruled out an autoimmune hepatitis but showed signs of drug-induced toxicity. During the interview, she admitted that for ‘general immune system stimulation’ she had been drinking Noni juice, a Polynesian herbal remedy made from a tropical fruit (Morinda citrifolia), during the past 4 weeks. After cessation of the Noni juice ingestion, her transaminase levels normalized quickly and were in the normal range within 1 month.
|Direct payment||This item at the regular price: USD 33.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 23.00